Discussions that mention cozaar

High & Low Blood Pressure board


Greetings all,

I'm curious if anyone here has had a similar experience and maybe knows a possible solution. The second week after taking Cozaar I experienced severe pain in my left leg and it still hurts. It also causes difficulty in walking and going up and down steps.
Hi,

I took Cozaar for 13 days & I have the battle scars to prove it. Take these side effects seriously even if your Dr's don't. I no longed have the fine motor movement in my fingers & my upper arm strengh is decreased so that I have to wear a support around my waist to swim. My hemoglobin (iron) dropped & didn't get back up for 2 yrs so I was very tired.

I had a drug induced Lupus reaction to Cozaar. My first symptom was painful wrists which my Dr. passed off as arthritis which I hadn't had up to that point. Then I woke up one morning feeling like my limbs were lead weights & I couldn't move. My husband had already gotten out of bed so it was a while before I could wiggle myself out of my bed. That's when I stopped taking Cozaar. This is a drug that can be stopped suddenly without drug withdrawal according to my pharmacist & the package insert. But your b/p will return to what it was before.

Call your Dr. I saw my Dr. once & called her partners two other times about side effects. They maintained that it was not Cozaar causing the problems.
So I had to act. Luckily, I did because I may have had worse damage than I have which turned my life upside down. My retirement plans had to be retooled & my once active life turned down several notches. That said having HBP involves risk when we have to take meds. I do have the satisfaction in knowing that I researched this drug thoroughly before taking it. I do wish I had stopped taking the drug the morning that I got the first red flag (painful wrists). Then I may not have gotten the swollen knees & ankles which caused the most damage.

Let us know more about your situation: b/p etc.

Fam
famnd,

I took Cozaar for two weeks and then began to experience pain in my left leg from hip to foot. I do have fibromyalgia and believe the Cozaar caused fibro to flare up. I had the fibromyalgia under control by exercise (control enough to allow me to walk without a cane and enjoy life) but now I need my cane and am in constant pain. Since I have not added to or substracted anything from my diet or doing anything different, I can only surmise that the Cozaar caused my problem. What do you think? I stopped taking Cozaar the second week, but I'm not much better!

I'll see my doctor on Monday so we'll what he says. Clarie
It takes a long time to get Cozaar out of one's system. It took months for the swelling in my knees, ankles, & feet to go down. It was probably 4 months until I could drive.

You may have swelling in the leg that you can't see. Have you gained any weight during this period of time?

So sorry to have to go through this. Ask your Dr. to do blood tests for iron especially if you feel unusually tired. I'll try to look back at my blood tests to see any changes.


Don't know what to think since your symptoms are on one side of the body. Hang in there. How is your b/p? Fam
Fam:

Thanks for your concern. Well, my problems started with a visit to my cancer doctor. I was given a good bill on the cancer, but she said that my blood pressure was 181/70+ (I've forgotten the actual number) and wanted me to go the emergency room of the hospital. I refused but I did see my regular doctor the same day. Blood pressure had dropped to 170 by that time. He gave some tablets to try, but they gave me such headaches and dizziness that I quit after the second day. Went back to doctor and received supply of Cozaar. After about 10 days I began to experience pain in my left leg and difficulty walking. I stopped taking Cozaar approx. three weeks ago, but I'm still having pain and walking difficulty. My bp is all over the map; 144/69 to 167/76. I've started taking it once a day. I don't believe my doctor has taken into consideration my fibromyalgia. Maybe my bp runs higher because of that. I've tried to find out something on this but no research clinic or the Fibromyalgia Alliance seems to know if this is possible. Anyway, I expect to see my doctor Monday to discuss the situation. I think I'll give up all drugs, try to get back to where I was before all this mess started, get back into my fitness program and enjoy life once again. Clarie